Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 79, NWS Gray, ME

December 3, 2021

NWS Gray, ME issued this small craft advisory at Dec 3, 2021, 6:59 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2021, 6:59 PM EST (23:59 UTC)
Expired
Dec 4, 2021, 3:22 AM EST
In force
8 hr
Issued by
NWS Gray, ME

The text

As transmitted.

052 
WHUS71 KGYX 032359
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
659 PM EST Fri Dec 3 2021

ANZ150>152-154-041000-
/O.CAN.KGYX.GL.W.0033.000000T0000Z-211204T0000Z/
/O.NEW.KGYX.SC.Y.0079.211204T0000Z-211204T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
659 PM EST Fri Dec 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME 
  to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 5 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-040100-
/O.CAN.KGYX.GL.W.0033.000000T0000Z-211204T0000Z/
Casco Bay-
659 PM EST Fri Dec 3 2021

...GALE WARNING IS CANCELLED...

Wind gusts have fallen below Gale force and will continue to
diminish through tonight.

$$
1 follow-up statement
805 
WHUS71 KGYX 040822
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
322 AM EST Sat Dec 4 2021

ANZ150-152-154-042230-
/O.CAN.KGYX.SC.Y.0079.000000T0000Z-211204T1000Z/
/O.NEW.KGYX.SC.Y.0080.211205T0200Z-211205T1600Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
322 AM EST Sat Dec 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  1 to 4 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 9 PM this evening to 11 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-040930-
/O.CAN.KGYX.SC.Y.0079.000000T0000Z-211204T1000Z/
Penobscot Bay-
322 AM EST Sat Dec 4 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 3:41 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Dec 3, 3:41 PM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Gray ME
341 PM EST Fri Dec 3 2021

.SYNOPSIS...
Winds will diminish this evening behind a strong cold front. A
weakening storm system may result in a period of light snow or
flurries across northern and eastern areas late Saturday
afternoon and evening. High pressure will bring tranquil weather
on Sunday before another system brings increasing chances for
rain and gusty winds on Monday. Another low passing offshore
brings a threat for inland snow and coastal rain on Wednesday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The PGF will begin to weaken tonight as low pressure continues to
pull off to the north and east. The boundary layer will remain
somewhat mixed overnight though, which will likely prevent most
places from going completely calm. As a result, despite mostly clear
skies the main contributor to cooling tonight will be from CAA
rather than from radiational cooling. Upstream observations from
across Quebec this afternoon show dew points in the single digits
with temperatures generally into the teens. As such, generally went
a bit below guidance for overnight lows, which brings northern
locations down into the single digits and more southern locations
into the teens. Other than a stray lingering flurry or light snow
shower through early this evening it will be a dry night across the
area.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
A weakening shortwave trough will cross through northern New England
on Saturday afternoon and evening, which will likely bring a period
of light snow or snow showers to northern and eastern areas. BUFKIT
forecast soundings show weak omega within the snow growth region
along with dry low-levels. As a result, expecting most locations to
only receive a coating at the most except across the mountains and
far north where up to an inch or so will be possible. It will be an
otherwise cold day with high temperatures only reaching the lower
20s to upper 30s from north to south under increasingly cloudy
skies. Despite these cold temperatures, it will actually feel
warmer compared to today due to significantly less wind.

The shortwave will pull away later on Saturday night as the 500 mb
pattern becomes more zonal. Other than across the mountains, any
snow shower activity will end by late evening with skies gradually
becoming clear by Sunday morning. The added cloud cover will limit
overnight low temperatures to the teens across the north to the 20s
elsewhere.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
At 500 MB, the mid latitudes remain active through the long
range forecast, with a trend to a more amplified pattern.
Still. next week will be active with three system moving
through. although only one has a higher probability for snow
across much of the CWA, and will be centered around Wednesday.
Otherwise temps will be changeable varying from near normal to
above normal in short periods of time.

Sunday looks to be a decent day, as sfc high crosses the CWA, but
highs running a little below normal, and more sun in the morning.
The sfc high shifts E on Sunday night as large sfc low deepens
as it crosses NE across the Great Lakes Sun night and Monday.
Lows will be Sunday evening, as clouds and increasing S flow
begin to warm things up after midnight. This will bring precip
into the area later Sunday night, mainly across the wrn and nrn
zones to start, and probably starting out as a little snow in
these areas. In the S, snow will quickly change to rain early
Monday morning, and with strong S-SW developing during Monday,
rain/snow line quickly shifts N through the mountains by
midnight, so any snow accums will be light, even in the N. That
strong flow will enhance a low level jet ahead of the cold front
Mon afternoon/evening, with winds of 60- 70 kts down to around
925 mph. It's still 3 days out so models may change by that
time, and models soundings show solid inversion in place. Also,
climo suggests that S-SW winds don't often mix down as well as
winds from other directions. Potential is there, but confidence
as to whether the S winds mix down is low. Better chance is that
stronger W wind gusts mix down behind the front Mon evening,
and these may reach advisory levels for a few hours. Upslope
SHSN expected Monday night behind the front.

After a dry and seasonable Tuesday, another system come through on
Wed.  models continue to trend below zero at 850 MB, which would
mean snow in most inland locations, with a cold rain on the coast
and in srn NH.  However. the 12Z ECMWF has shifted to a faster
moving and shallower wave with less precip.   Stay tuned!

After another break on Thursday, another weaker low moves NE across
the CWA Friday, and with little cold air to work with, this is
trending toward rain again.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Short Term...VFR conditions expected through Saturday afternoon
before a few scattered -SHSN results in brief MVFR or lower
flight categories for Saturday evening. VFR conditions will
then return later Saturday night and into Sunday morning.

Long Term...VFR Sunday, with MVFR to IFR expected Monday into
Monday night in RA and low cigs. There is also potential for
strong wind gusts Mon aft/eve. VFR returns Tuesday, with another
round of flight restrictions in SN/RA on Wed.

&&

.MARINE...
Short Term...Gale force gusts will decrease this evening but
likely remain at SCA levels until early Saturday morning. Winds
and seas will remain below SCA levels on Saturday and Saturday
night.

Long Term...After a quiet sunday, there is a high probability of
gales Monday into Monday night.

&&

.TIDES/COASTAL FLOODING...
High astronomical tides through early next week combined with an
approaching storm system on Monday may result in minor coastal
flooding.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning until 7 PM EST this evening for ANZ150>154.

&&

SYNOPSIS...Tubbs
NEAR TERM...Tubbs
SHORT TERM...Tubbs
LONG TERM...Cempa
AVIATION...Cempa/Tubbs
MARINE...Cempa/Tubbs
TIDES/COASTAL FLOODING...Cannon
Hazardous weather outlook, Dec 3, 4:10 PM EST, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
410 PM EST Fri Dec 3 2021

MEZ007>009-012>014-018>022-025>028-033-NHZ001>013-015-042115-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
410 PM EST Fri Dec 3 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low pressure passing to our west will bring precipitation and gusty
winds to the region Monday. Much of the precipitation will fall as
rain, however a brief period of snow or freezing rain will be
possible early Monday morning.

Another low could bring more precipitation on Wednesday, with a
better possibility of accumulating snow across much of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-042115-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
410 PM EST Fri Dec 3 2021

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gales expected again on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023-024-NHZ014-042115-
Coastal York-Coastal Cumberland-Coastal Rockingham-
410 PM EST Fri Dec 3 2021

This Hazardous Weather Outlook is for southwest Maine and southern
New Hampshire.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low pressure passing to our west will bring precipitation and gusty
winds to the region Monday. Much of the precipitation will fall as
rain, however a brief period of snow or freezing rain will be
possible early Monday morning.

Coastal flooding is possible around midday.

Another low could bring more precipitation on Wednesday, with a
better possibility of accumulating snow across much of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 9:42 AM ESTWind AdvisoryGYXCumberland, Franklin, Oxford, Somerset5 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.